New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

green111
New Member


Date Joined Oct 2017
Total Posts : 2
   Posted 10/15/2017 2:23 PM (GMT -7)   
Hello! Could you please assist with:

1. The books say that a therapeutic range for lithium to be effective for bipolar is 0.6 to 1.20. Have any of you got relief against bipolar at a lower value?
2. In addition to causing drowsiness at 900mg/day, lithium is said to cause a feeling of full stomach and bloating have you felt this? did you continue taking 900mg or did you reduce the dose?

Thank you

Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1075
   Posted 10/15/2017 6:27 PM (GMT -7)   
In addition to bipolar, for which I take Lithium stabilizer which treats the mania, and Mirtazapine anti-depressant, I have another health issue for which I need medicine.

This stacks my meds, on top of a third health condition which does not tolerate medicine very well. So I know what you mean when you don't want to take too much medicine.

So you talk about facing a nightmare, which you haven't, but that is where I am.

My third condition got worse in the last year, so that this condition even less cannot tolerate the medicines I already take. So this taking of all my medicine is getting kind of tense.

I'm suppose to take doctor's Vitamin D, but it makes my 3rd condition worse. Net says castor oil, 1 teaspoon a day is suppose to give you all the Vitamin D you'll need, other websites says it can give you more than you need, so you'll have to check which is right.

So I take that in small amounts during the day, maybe 1/3rd of what I'm suppose to take, or 1/3rd of a teaspoon may be enough, hope to get some Vitamin D through food.

My blood pressure medicine, suppose to take 2 a day. Now, with the added problem, if I take 2 a day I can't hardly think. So I try one a day, until the chest starts hurting, then I take the 2nd.

On my anti-depressant, Mirtazapine, I started on 15mg a day, muscle spasms, toes twitching, and hunger outbursts both 15 minutes after taking that med. Told doctor, she cut me back to 7.5mg at night. And it still works, so I didn't need the additional 7.5mg of that.

Now we're down to Lithium. I take 675mg of that a day, mostly at night.

You say, "In addition to causing drowsiness at 900mg/day, lithium is said to cause a feeling of full stomach and bloating have you felt this? did you continue taking 900mg or did you reduce the dose?"

I don't have those feelings from taking my Lithium, so I would definitely bring that up with your psychiatrist. Some of those milligrams might be luxury and can be reduced, as was the case with my 15mg of Mirtazapine. I only needed 7.5mg.

I think there may be a 750mg pill of Lithium, you can look on the net.

I rem. my psychiatrist telling me and seeing my numbers of, you say the books say blood level range is 0.6 to 1.20 for Lithium, but I don't remember what they are. So I don't know if you can go lower than 0.6 or not.

You say, "Have any of you got relief against bipolar at a lower value?"

Yes, I've gotten relief from Lithium at a lower level, I'm at 675 mg a day.

But I think they go by heighth and weight, how difficult your situation is, how much Lithium you need in your system (0.6 to 1.20) for it to be effective.

These are just my opinions as a bipolar. I don't have any medical training.

Post Edited (Tim Tam) : 10/15/2017 7:35:04 PM (GMT-6)


theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19907
   Posted 10/15/2017 7:10 PM (GMT -7)   
best consult a psychiatrist. bloods need checking for theraputic range at your dosage rate. lithium does 1 of 2 things, it helps, or it doesn't. hit or miss. no books pls........this is a toxic med, seek professional assistance.

green111
New Member


Date Joined Oct 2017
Total Posts : 2
   Posted 10/16/2017 12:10 PM (GMT -7)   
Mr. Tim Tam, thank you very much for your detailed reply. I hope you recover well and soon.

Mr. thehreturns, thank you, too. When I said books I did not imply useless pocketbooks. I meant data and information available at NIH, webMD. Also, laboratories like Labcorp and Quest Diagnostics specify this as the allowable range. But thank you, again.


Regards

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4405
   Posted 10/16/2017 12:45 PM (GMT -7)   
Hi green111,

Welcome to the forum!

I agree with theHTreturns. When using lithium, be sure to work with your psychiatrist asthey would be able to recommend the best dosage for you.

Everyone is different and would react differently to this med and the different dosages. Although there may be ranges online, it is best recommended that you work with your doctor.

UA
Moderator - Bipolar

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19907
   Posted 10/16/2017 4:44 PM (GMT -7)   
no worries, i am vision impaired, but reread your post, and the books say. we respond as to what we read. and ua and i are correct, we are all different, your efficacy levels may be different to mine etc. ie, the use of other medicines that may inhibit a higher efficacy and your level of wellness etc. keep strong and get that consult. lithium very hard on the liver, i hope you are having quarterly l.f.t. keep strong and posting.

Anxious Scientist
Regular Member


Date Joined Mar 2017
Total Posts : 177
   Posted 10/17/2017 1:01 PM (GMT -7)   
I started out with taking 900 mg of lithium. Although this really didn't cause any side effects for me, this did cause my GFR to drop into the 40s. I was promptly removed from the second lithium. I've been taking just 450 mg daily for awhile now. I'm set to have my blood work checked in a few weeks. Uggggh.

No side effects for the 450 mg either.
Diagnosed With: Bipolar Disorder, Generalized Anxiety Disorder, Panic Disorder
Treatment: Lithium Carbonate ER (450 mg), Sertraline (100 mg)

netsavy006
New Member


Date Joined Apr 2015
Total Posts : 16
   Posted 10/17/2017 6:38 PM (GMT -7)   
I currently take Lithium to treat my schizoaffective - bipolar disorder. I've been taking it for almost 11 years. I was started on 600mg per day. My blood level, was taken a little over a week later, which showed that my blood level was sub-therapeutic. (under .6), so my dose was raised to 900mg per day. Since being increased to 900mg per day, my lithium level has always been in range.

I'm not sure (since I've been on it so long) if it causes drowsiness, but if it is, it's something I'm willing to put up with to have increased mood stability.

In regards to you asking about a full stomach or bloating from the medication, I don't get either of these reactions from the lithium.
Dx: Schizoaffective Disorder, Asperger's, Panic Disorder w/o Agoraphobia, GERD, Acid Reflux Disease, Gastroparisis, IBS-C, Lactose Intolerance, Dyspepsia
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 18, 2017 8:24 PM (GMT -7)
There are a total of 2,895,236 posts in 317,778 threads.
View Active Threads


Who's Online
This forum has 157377 registered members. Please welcome our newest member, internaltremorcure.
333 Guest(s), 6 Registered Member(s) are currently online.  Details
Kent M., Pirouette, Michael_T, WalkingbyFaith, Terry's Cellar, Nltonz


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.